Missouri, 2019Damaging Wind in Missouri, June 5, 2019
June 5, 2019 · NWS MEG · 1 event in 1 county or zone
A lone marginally severe thunderstorm struck portions of the Missouri Bootheel during the late afternoon hours of June 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lone marginally severe thunderstorm struck portions of the Missouri Bootheel during the late afternoon hours of June 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 5, 3:48 AM CST, 56 minutes earlier.
Area forecast discussion, Jun 5, 3:48 AM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
448 AM CDT Wed Jun 5 2019
.DISCUSSION...09Z Surface analysis places a cold front over North
Dakota while a warm front is located over portions of Middle
Tennessee then back into Alabama and Georgia. Meanwhile, GOES-16
Water Vapor Satellite trends place an upper level low over New
Mexico. A humid airmass remains in place across the Mid-South
early this morning with surface dewpoints in the upper 60s to
lower 70s. Moderate to heavy rainfall potential through the
upcoming weekend will remain the predominant concern in this
morning's forecast issuance.
A subtle but weak mid-level shortwave is moving across portions of
the Lower Mississippi Valley near the Northern Gulf of Mexico.
Consequently, regional WSR-88D radar trends indicate rain showers
over Louisiana and Central/Southern Mississippi. Short term
models including Convective Allowing Model (CAM) solutions suggest
showers and thunderstorms should increase across the Mid-South
later this morning into this afternoon as the aforementioned
shortwave trough moves across the Lower Mississippi Valley. The
best chances for rain will be south of I-40. A strong thunderstorm
continuing gusty winds and localized heavy rainfall may be
possible but not anticipating any significant widespread threats
with the overall shear and mid-level lapse rates being on the poor
side. Highs today should be in the upper 80s to approaching 90
degrees.
The potential for showers and thunderstorms are expected to
increase by Thursday and continue into the upcoming weekend as the
upper level low moves into the Lower Mississippi Valley. Southerly
winds and a tropical wave in the Western Gulf of Mexico may
combine with the upper level low to bring very moist tropical air
into the region. Precipitable water values at or above 2 inches
along with the potential for several showers and thunderstorms may
result in heavy rainfall across the Mid-South. Slightly cooler
below normal temperatures can also be expected during this
timeframe. Forecast rainfall amounts through 12Z Monday may range
between 2.5 to 5 inches with the higher amounts across North
Mississippi. This will continue to be monitored in subsequent
forecasts. Long term models indicate the upper level low will push
east towards early next week, bringing a return of relatively
rain free weather back to the area.
&&
.AVIATION...
06Z TAFs
VFR conds are expected mainly outside of scattered showers and
thunderstorms. Winds will remain from the south overnight in the
3-7 kt range. Southwest winds will pick up to 9-12 kts with gusts
15-20 kts tomorrow afternoon. Coverage of thunderstorms should be
slightly higher tomorrow afternoon, but scattered enough to only
warrant a VCTS at all sites. Convective activity will diminish
around sundown as will wind speeds.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 5, 3:51 AM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
451 AM CDT Wed Jun 5 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-061200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
451 AM CDT Wed Jun 5 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Heavy rain is possible for Thursday into the upcoming weekend as
an upper level low moves across the Lower Mississippi Valley.
Total rainfall amounts through the upcoming weekend may average
between 2 to 5 inches, especially across North Mississippi.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Thunderstorm Wind, Pemiscot
- When
- June 5, 4:44 AM CST to 4:50 AM CST
- Where
- Pemiscot County, 1 mi NNW of Caruthersville Arpt to 0.54 mi N of Caruthersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.183, -89.677
A few trees and power-lines down around Caruthersville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 5 to 7, 2019$266,000 · EF1 · 24 events
- Flash Flooding and Flooding in Indiana, June 5 to 6, 2019$456,000 · 1.25 in hail · 26 events
- Flash Flooding and Flood in Ohio, June 5 to 9, 2019$679,000 · 7 events
- Flash Flood and Hail in Illinois, June 5, 2019$314,000 · 1 in hail · 23 events
- Tornado and Hail in Ohio, June 5, 2019$65,000 · EF0 · 15 events
- Hail and Damaging Winds in Illinois, June 5, 2019$100,000 · 74 kt wind · 4 events
- Hail and Damaging Winds in Indiana, June 5, 2019$60,000 · 1.75 in hail · 14 events
- Damaging Winds and Heavy Rain in Virginia, June 5, 2019$45,000 · 50 kt wind · 17 events
- Damaging Winds in Kentucky, June 5, 2019$26,000 · 63 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, June 5 to 7, 2019$15,000 · 56 kt wind · 21 events
- Tornado and Damaging Winds in Ohio, June 5, 2019EF1 · 4 events
- Hail and Damaging Winds in Kentucky, June 5 to 6, 20192 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827867.